Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have loss of appetite, dry mouth ,cold feet and calves at night. What is going on?

Answered by
Dr.
Dr. Saurabh Gupta

Orthopaedic Surgeon, Joint Replacement

Practicing since :2004

Answered : 5930 Questions

default
Posted on Fri, 25 Jan 2013 in General Health
Question: My feet and calves are very cold particularly at night and keep me awake for ages with stiffness and restlessness.I Also have lost my appetite and have a dry mouth with no desire to eat.
doctor
Answered by Dr. Saurabh Gupta 1 hour later
Hello,
Thanks for writing to us.

Cold calves and feet are often a symptom of poor circulation and there can be many causes.A common cause of poor leg circulation is peripheral vascular disease, or PVD.

The most important treatment for poor leg circulation is to address the risk factors:

* Avoid cigarette smoking if you are smoker.
* Keep your blood pressure under control.
* Keep your cholesterol levels in the healthy range.
* Exercise on a regular and frequent basis.
* Keep moving – avoid staying immobile for long periods of time
* Keep your feet and extremities warm.
* Wear graduated compression hosiery and socks that help stimulate leg circulation.

Loss of appetite could indicate some more serious things like tuberculosis, low thyroid function, diseases of the heart or lungs or liver problem.

So I would suggest getting this evaluated by a physician nearby for an accurate diagnosis and appropriate management.

Hope this information helps you. Please do write back if you have any additional concerns.

Wishing you good health...
Regards.
Dr Saurabh Gupta.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Tuberculosis

doctor1 MD

I have been taking medication for bone tb[in left SI joint] ,its been a year now .My doctor has asked to stop the medicine by 15th Sep.Now from yesterday i am feeling little pain in left buttock .I am very much worried about this ,as i have to travel to Europe for business trip in Dec .kindly tell me i will be fine or is it something serious . My tb is not completely cured ?

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT Scan,Pet Scan, , and finally needle biopsy left lung......in that order. Only test positive was pleural effusion for TB,rest all were negative. For Biopsies, got slides analyzed from 3 places.....no cancer etc. So doctor advised to continue with TB treatment.All the while in last 6 months arrhythmia was there....not severe...but was there. Since last couple of weeks hs is experiencing vertigo(guess due to arrhythmia). Anyways TB follow up was due, so got all the blood/urine reports. All normal. Got Chest Ct Scan which did not show any improvment in white spot on the lung. Almost Same size etc.No growth in spot size though.

So Question is? What is causing arrhythmia ? Biopsy was done very close to heart.Also the CT scan shows no improvement yet? Major concern is Arrhythmia which is affecting mental state of patient?

doctor1 MD

I have been taking Niftran for frequent U T I infection for last 18 months and have been told by a specialist to continue taking it regularly every day next 2 months (have already taken it for 2 months) . I am suffering from constant loose stomach now for last 2 weeks . Can you pl advise.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!